Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 27, 1998, 1:07 AM CDT for Ochiltree County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 1:07 AM CDT (06:07 UTC)
- Expired
- Jul 27, 1998, 3:05 AM CDT
- In force
- 118 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Ochiltree County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 270607 FFWAMA TXC357-270805- BULLETIN...EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 107 AM CDT MON JUL 27 1998 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... OCHILTREE COUNTY IN THE TEXAS PANHANDLE * UNTIL 305 AM CDT * AT 106 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF THUNDERSTORMS FROM PERRYTON TO JUST SOUTHWEST OF WOLF CREEK PARK. THE LINE WAS MOVING NORTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL IN EXCESS OF 2 INCHES PER HOUR. THIS WILL BE FALLING ON TOP OF EARLIER HEAVY RAINS. WOLF CREEK COULD EXPERIENCE SIGNIFICANT RISES. PEOPLE ON LAKE FRIAR SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT "TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 11:00 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 11:00 PM CDT, 2 hours 7 minutes before
FPUS3 KAMA 270400 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1100 PM CDT SUN JUL 26 1998 CONTINUED FLASH FLOOD WATCH FOR NW CWA. 00Z UA ANLYS AND MODELS SUGGEST HEAVY RAIN POTENTIAL EXISTS WITH UPPER LOW PARKED OVER NE NM AND PWS FM 1.2-1.5 INCHES. MCS THAT ATTEMPTED TO ORGANIZE ACRS NRN ZNS HAS SPLIT WITH STRONGEST PART NOW HEADED E ACRS BEAVER COUNTY. WRN SPLIT ROTATING AROUND UPPER LOW INTO WATCH AREA. RAINFALL ESTIMATES SUGGEST LARGE SWATH OF 1/2 TO 1 INCH OF RAIN HAS FALLEN ACRS NRN ZNS. AREA STILL DEVELOPING TO THE SW OF AMA AND THIS WOULD SEEM TO ROTATE N INTO WATCH AREA AS WELL. ALTHOUGH DID NOT INCLUDE BEAVER COUNTY IN WATCH...MAY BE SOME LOCALIZED FLOODING WITH SLOW MOVEMENT OF AREA OF STORMS AND REDEVELOPMENT. MAIN THREAT WILL BE NEXT COUPLE HOURS THERE. FNTL BOUNDARY RUNNING FM E CNTRL ZNS TO S AMA PLAYING A ROLE AS LLVL JET INTENSIFIES ACRS W TX AND UPR LOW SPINS ACRS NE NM. UPSLOPE ALSO AIDING DEVELOPMENT ACRS CNTRL AND WRN ZNS. .AMA... TX...FLASH FLOOD WATCH UNTIL 5AM MODNAY ZNS 001-002-006. OK...FLASH FLOOD WATCH UNTIL 5AM MONDAY ZNS 001-002. COBB
In the hours before
Local storm report, Jul 26, 8:49 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TEXAS
849 PM CDT SUN JUL 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 21 NE BORGER TX TORNADO
07/26/98 HUTCHINSON BRIEF TOUCHDOWN ON COUNTY
ROAD F AND FM 19 SOUTH OF
HWY 281. REPORTED BY
PUBLIC...RELAYED BY
HUTCHINSON COUNTY EOC.
0455 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE TREE LIMBS DOWN. REPORTED
BY OCHILTREE COUNTY S.O.
0508 PM PERRYTON TX 65 MPH TSTM GUST
07/26/98 OCHILTREE REPORTED BY LOCAL TV MET.
0521 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE LARGE TREE LIMBS DOWN.
REPORTED BY OCHILTREE
COUNTY S.O.
0530 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE ROOF DAMAGE TO VACANT
BUILDING. REPORTED BY
OCHILTREE COUNTY S.O.
0623 PM ADAMS OK 1 INCH HAIL
07/26/98 TEXAS SPOTTER REPORT
0632 PM BEAVER OK .88 INCH HAIL
07/26/98 BEAVER REPORTED 8W AND 3N OF
BEAVER BY THE BEAVER EOC
0749 PM HARDESTY OK 60 MPH TSTM GUST
07/26/98 TEXAS PUBLIC REPORT
SC/RSLocal storm report, Jul 26, 8:49 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TEXAS
849 PM CDT SUN JUL 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 21 NE BORGER TX TORNADO
07/26/98 HUTCHINSON BRIEF TOUCHDOWN ON COUNTY
ROAD F AND FM 19 SOUTH OF
HWY 281. REPORTED BY
PUBLIC...RELAYED BY
HUTCHINSON COUNTY EOC.
0455 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE TREE LIMBS DOWN. REPORTED
BY OCHILTREE COUNTY S.O.
0508 PM PERRYTON TX 65 MPH TSTM GUST
07/26/98 OCHILTREE REPORTED BY LOCAL TV MET.
0521 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE LARGE TREE LIMBS DOWN.
REPORTED BY OCHILTREE
COUNTY S.O.
0530 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE ROOF DAMAGE TO VACANT
BUILDING. REPORTED BY
OCHILTREE COUNTY S.O.
0623 PM ADAMS OK 1 INCH HAIL
07/26/98 TEXAS SPOTTER REPORT
0632 PM BEAVER OK .88 INCH HAIL
07/26/98 BEAVER REPORTED 8W AND 3N OF
BEAVER BY THE BEAVER EOC
0749 PM HARDESTY OK 60 MPH TSTM GUST
07/26/98 TEXAS PUBLIC REPORT
SC/RSLocal storm report, Jul 26, 9:30 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TEXAS
930 PM CDT SUN JUL 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 21 NE BORGER TX TORNADO
07/26/98 HUTCHINSON BRIEF TOUCHDOWN ON COUNTY
ROAD F AND FM 19 SOUTH OF
HWY 281. REPORTED BY
PUBLIC...RELAYED BY
HUTCHINSON COUNTY EOC.
0455 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE TREE LIMBS DOWN. REPORTED
BY OCHILTREE COUNTY S.O.
0508 PM PERRYTON TX 65 MPH TSTM GUST
07/26/98 OCHILTREE REPORTED BY LOCAL TV MET.
0520 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE AWNING BLOWN OFF BUILDING
ALONG HIGHWAY 83 N.
REPORTED BY OCHILTREE
COUNTY S.O.
0521 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE LARGE TREE LIMBS DOWN.
REPORTED BY OCHILTREE
COUNTY S.O.
0530 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE ROOF DAMAGE TO VACANT
BUILDING. POWER OUTAGES
OVER TOWN. REPORTED BY
OCHILTREE COUNTY S.O.
0547 PM PERRYTON TX WIND DAMAGE
07/26/98 OCHILTREE SMALL STORAGE BUILDING
BLOWN OVER. REPORTED BY
OCHILTREE COUNTY S.O.
0605 PM HARDESTY OK 60 MPH TSTM GUST
07/26/98 TEXAS PUBLIC REPORT.
0623 PM ADAMS OK 1 INCH HAIL
07/26/98 TEXAS SPOTTER REPORT
0632 PM BEAVER OK .88 INCH HAIL
07/26/98 BEAVER REPORTED 8W AND 3N OF
BEAVER BY THE BEAVER EOC
SC/RSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:46 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 49 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.